MAUDE Adverse Event Report: ZIMMER DENTAL TOOL HEX SST 1.25MM 22MM; DENTAL INSTRUMENT

ZIMMER DENTAL TOOL HEX SST 1.25MM 22MM; DENTAL INSTRUMENT
Model Number HX12.5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient identifier unknown / not provided.
 
Event or Problem Description
Upon investigation it has been determined that there is a fracture and after a follow-up with the doctor, he confirmed that the tip broke while unscrewing the implant mount.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).One tool hex sst 1.25mm 22mm (hxl1.25) was returned for investigation.Visual evaluation of the as returned product identified that the tip was twisted/damaged and fractured.Device history record (dhr) review could not be performed since the lot number associated to the item was not provided.However, zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming product.A complaint history review by item number was conducted for the hxl1.25 dating back to 12 months from now.The complaint history review revealed that there are no existing non-conformances/capa/hhe/d/ie/product holds for the reported product for similar events (complaint category keyword: functional: damaged drive feature & fracture).Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TOOL HEX SST 1.25MM 22MM
Common Device Name
DENTAL INSTRUMENT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key12369102
Report Number0002023141-2021-02290
Device Sequence Number5413991
Product Code NDP
UDI-Device Identifier00889024015371
UDI-Public(01)00889024015371(17)991231(10)2018101263
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2023
Device Model NumberHX12.5
Device Catalogue NumberHXL1.25
Device Lot Number2018101263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight81